Alert archive / Wisconsin / Wind Chill Advisories in 2015
Wind Chill Advisory 7, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 18, 2015, 11:45 AM CST for 8 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota. It took effect at Feb 18, 2015, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2015, 11:45 AM CST (17:45 UTC)
- In effect from
- Feb 18, 2015, 6:00 PM CST
- Expired
- Feb 19, 2015, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 5.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
169 WWUS43 KARX 181745 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1145 AM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND THURSDAY MORNING... .WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE FROST BITE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053-190145- /O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/ /O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA 1145 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. * WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND THURSDAY MORNING. * THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES. .PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WIZ054-055-061-190145- /O.EXP.KARX.WC.Y.0006.000000T0000Z-150218T1800Z/ /O.NEW.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/ CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 1145 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST THURSDAY. * WIND CHILLS WILL BE IN THE -20 TO -35 DEGREE RANGE TONIGHT AND THURSDAY MORNING. * THESE WIND CHILLS CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
7 follow-up statements
624 WWUS43 KARX 182107 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 307 PM CST WED FEB 18 2015 ...ANOTHER NIGHT OF BITTERLY COLD WIND CHILLS... .WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-190515- /O.CON.KARX.WC.Y.0007.150219T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 307 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND THURSDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES. .PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
172 WWUS43 KARX 190230 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 830 PM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILLS TONIGHT AND THURSDAY MORNING... .WITH AIR TEMPERATURES AT OR BELOW ZERO AND NORTHWEST WINDS FROM 5 TO 15 MPH...WIND CHILL VALUES AS OF 8 PM CST RANGED FROM 15 TO 25 BELOW ZERO. WIND WILLS WILL CONTINUE TO DROP TONIGHT...BOTTOMING OUT FROM 20 TO 35 BELOW ZERO BY THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191030- /O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 830 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND THURSDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES. .PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ROGERS
210 WWUS43 KARX 190544 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1144 PM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILLS OVERNIGHT AND THURSDAY MORNING... .WIND CHILLS BETWEEN 20 AND 25 BELOW ZERO HAVE BECOME MORE WIDESPREAD ACROSS THE UPPER MISSISSIPPI RIVER VALLEY AS OF 11 PM CST. WIND CHILLS WILL CONTINUE TO DROP OVERNIGHT...BOTTOMING OUT REGION-WIDE FROM 20 TO 35 BELOW ZERO BY THURSDAY MORNING. WIND CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30 MINUTES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191345- /O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1144 PM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST THURSDAY... * WIND CHILLS WILL RANGE FROM -20 TO -35 DEGREES TONIGHT AND THURSDAY MORNING. * WIND CHILLS THIS COLD CAN CAUSE FROSTBITE IN A LESS THAN 30 MINUTES. .PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WIND CHILL ADVISORIES ARE IN EFFECT...FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ROGERS
966 WWUS43 KARX 191004 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 404 AM CST THU FEB 19 2015 ...BITTERLY COLD WIND CHILLS THIS MORNING... .TEMPERATURES WERE AROUND -10 FOR MUCH OF THE AREA EARLY THIS MORNING...EXCEPT FOR THE COLD DRAINAGE PORTIONS OF CENTRAL WISCONSIN. SOME LOCATIONS HERE WERE IN THE MID 20S BELOW ZERO. WHILE WINDS WERE GENERALLY LIGHT TO LESS THAN 10 MPH...THIS STIRRING WAS ENOUGH TO MAKE IT FEEL LIKE 20 TO 35 BELOW. WIND CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30 MINUTES. IF VENTURING OUT EARLY THIS MORNING...BUNDLE UP AND COVER EXPOSED SKIN. THERE WILL BE GRADUAL IMPROVEMENT THROUGH THE MID TO LATE MORNING HOURS...BUT HIGHS WILL STILL STRUGGLE INTO THE SINGLE DIGITS ABOVE ZERO THIS AFTERNOON. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191800- /O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 404 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILLS FROM 20 TO 35 BELOW ZERO. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ RIECK
583 WWUS43 KARX 191326 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 726 AM CST THU FEB 19 2015 ...BITTERLY COLD WIND CHILLS THIS MORNING... .TEMPERATURES RANGED FROM AROUND -10 TO -20 FOR MUCH OF THE AREA EARLY THIS MORNING...EXCEPT FOR THE COLD DRAINAGE PORTIONS OF CENTRAL WISCONSIN. SOME LOCATIONS HERE WERE NEAR 30 BELOW ZERO. WHILE WINDS WERE GENERALLY LIGHT TO LESS THAN 10 MPH...THIS STIRRING WAS ENOUGH TO MAKE IT FEEL LIKE 20 TO 35 BELOW. WIND CHILLS THIS COLD CAN CAUSE EXPOSED SKIN TO FREEZE IN LESS THAN 30 MINUTES. IF VENTURING OUT EARLY THIS MORNING...BUNDLE UP AND COVER EXPOSED SKIN. THERE WILL BE GRADUAL IMPROVEMENT THROUGH THE MID TO LATE MORNING HOURS...BUT HIGHS WILL STILL STRUGGLE INTO THE SINGLE DIGITS ABOVE ZERO THIS AFTERNOON. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191800- /O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 726 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. * WIND CHILLS WILL RANGE FROM 20 TO 35 BELOW ZERO. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$
536 WWUS43 KARX 191623 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1023 AM CST THU FEB 19 2015 ...BITTERLY COLD WIND CHILLS THIS MORNING... .WIND CHILLS REMAIN IN THE 20 TO 25 DEGREES BELOW ZERO RANGE ACROSS CENTRAL TO NORTH CENTRAL WISCONSIN...BUT HAVE IMPROVED ELSEWHERE. AS TEMPERATURES CONTINUE TO RISE THIS MORNING...THESE WIND CHILLS SHOULD ALSO IMPROVE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 191730- /O.CAN.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE 1023 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL INDICES HAVE IMPROVED TO WARMER THAN 20 BELOW ZERO WITH WINDS GENERALLY ON THE LIGHT SIDE. $$ WIZ017-029-034-042>044-053>055-061-191800- /O.CON.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1023 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILLS ARE 20 TO 25 BELOW ZERO...BUT WILL IMPROVE BY NOON. * THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 MINUTES TO EXPOSED SKIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES. $$ HALBACH
123 WWUS43 KARX 191758 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1158 AM CST THU FEB 19 2015 ...WIND CHILLS IMPROVING... .WHILE WIND CHILLS HAVE INCREASED TO BEING ABOVE ADVISORY LEVELS...THEY WILL STAY ON THE COLD SIDE TODAY AT 0 TO 10 BELOW FOR MUCH OF THE DAY. WIZ017-029-034-042>044-053>055-061-191900- /O.EXP.KARX.WC.Y.0007.000000T0000Z-150219T1800Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA/TOMAH...MAUSTON...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1158 AM CST THU FEB 19 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... WIND CHILLS HAVE IMPROVED WITH WINDS REMAINING ON THE LIGHT SIDE. CONDITIONS WILL STILL BE ON THE COLD SIDE TODAY WITH WIND CHILLS IN THE 0 TO 10 BELOW RANGE FOR MUCH OF THE DAY. $$ HALBACH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 18, 5:00 AM CST, 6 hours 45 minutes earlier.
Area forecast discussion, Feb 18, 5:00 AM CST, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CST WED FEB 18 2015
.SHORT TERM...(TODAY THROUGH THURSDAY NIGHT)
ISSUED AT 248 AM CST WED FEB 18 2015
WATER VAPOR SATELLITE IMAGERY SHOWING A DEEP MID-LEVEL TROUGH CARVED
OUT ACROSS THE EASTERN CONUS. EMBEDDED SHORT WAVE TROUGH WITHIN
NORTHWEST FLOW ALOFT HAS PUSHED AN ARCTIC FRONT SOUTHWARD ACROSS THE
AREA. RADAR STILL SHOWING SCATTERED SNOW SHOWERS MAINLY ALONG/EAST
OF THE MISSISSIPPI RIVER UNDER THE PASSING MID-LEVEL TROUGH.
OTHERWISE...TEMPERATURES ALREADY DOWN INTO THE SINGLE DIGITS/TEENS
BELOW ZERO ACROSS MINNESOTA AND NORTHERN WI...AND IN THE SINGLE
DIGITS ABOVE ZERO ELSEWHERE ACROSS THE ARX FORECAST AREA. NORTHWEST
WINDS OF 10-25 GUSTING TO 25 MPH WERE PRODUCING WIND CHILLS IN THE
10-25 BELOW ZERO RANGE.
FOR TODAY INTO TONIGHT...ANOTHER REINFORCING SHOT OF ARCTIC AIR
MOVES IN WITH HIGHS TODAY ONLY TOPPING OFF IN THE SINGLE DIGITS
BELOW AND ABOVE ZERO AND LOWS TONIGHT DIVING INTO THE TEENS BELOW
ZERO. ADD LINGERING NORTHWEST WINDS OF 5 TO 10 MPH TONIGHT...WIND
CHILLS ARE EXPECTED TO BE IN THE 20-30 BELOW ZERO RANGE. A WIND
CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY...BUT THEN
PLANNING ON HOISTING A WIND CHILL ADVISORY AGAIN FOR TONIGHT
THROUGH THURSDAY MORNING ONCE CURRENT HEADLINE ENDS.
WILL SEE A CHANCE OF SNOW WEST OF THE MISSISSIPPI RIVER LATE THURSDAY
NIGHT AS A WARM FRONT APPROACHES FROM THE NORTHERN/CENTRAL PLAINS.
APPEARS LOWS WILL OCCUR BY MIDNIGHT...THEN STEADY OUT OR SLOWLY RISE
OUT OF THE SINGLE DIGITS/TEENS BELOW ZERO RANGE AFTER MIDNIGHT.
.LONG TERM...(FRIDAY THROUGH TUESDAY)
ISSUED AT 248 AM CST WED FEB 18 2015
MODELS STILL SHOWING VERY GOOD RUN-TO-RUN CONSISTENCY WITH
ACCUMULATING SNOW ON FRIDAY. NAM SHOWING MODERATE ISENTROPIC UPGLIDE
ON THE 275K SURFACE. BUFKIT SHOWING DEEP LIFT/SATURATION AS
WELL...BUT NOT PARTICULARLY STRONG FOR GOOD DENDRITIC GROWTH. RIGHT
NOW...LOOKING LIKE A LONG DURATION LIGHT SNOW EVENT FRIDAY INTO
FRIDAY NIGHT WITH 1-2 INCHES OF ACCUMULATION. AS SUCH...KICKED POPS
UP FROM CHANCE RANGE INTO CATEGORICAL. OTHERWISE...LOOK FOR HIGHS
FRIDAY IN THE TEENS TO LOWER 20S...ABOVE ZERO.
SATURDAY THROUGH MONDAY LOOKS QUIET...WITH TEMPERATURES REMAINING
WELL BELOW SEASONAL NORMALS. EXPECTING HIGHS SATURDAY IN THE TEENS
AND 20S...FALLING INTO THE SINGLE DIGITS/TEENS ON SUNDAY...THEN
REBOUNDING INTO THE TEEN AND LOWER 20S ON MONDAY.
FOR MONDAY NIGHT INTO TUESDAY...LOOKING AT ANOTHER SHOT OF LIGHT
SNOW AS AN ARE OF LOW PRESSURE TRACKS ACROSS SOUTHERN CANADA INTO THE
GREAT LAKES REGION.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 500 AM CST WED FEB 18 2015
SKIES HAVE CLEARED KRST/KLSE...SHIFTING TO THE EAST. WITH THE CLOUDS
GO ANY -SN. THAT SAID...BUFKIT SOUNDINGS AND RH FIELDS HINT THAT
SOME DIURNAL CLOUD DEVELOPMENT COULD OCCUR WITH FAVORABLE 1000-850
MB LAPSE RATES THIS AFTERNOON - BETTER EAST OF THE MISSISSIPPI
RIVER. COULD HAVE A SCT-BKN 3 KFT DECK DEVELOP...WHICH WOULD LIKELY
PRODUCE SOME -SHSN. IF -SHSN DOES DEVELOP...CAN/T RULE OUT VSBY
RESTRICTIONS TO 2SM. FOR NOW...WILL KEEP THE TEMPO BKN CIGS/-SN
MENTION FOR KLSE. CONFIDENCE NOT HIGH ENOUGH TO GO MORE.
WINDS WILL STAY BLUSTERY TODAY...WITH HIGH PRESSURE SLACKENING THE
PRESSURE GRADIENT TONIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ017-029-032>034-
041>044-053.
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR WIZ054-055-061.
MN...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR MNZ079-086>088-
094>096.
IA...WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR IAZ008>011-018-019-
029-030.
&&
SHORT TERM...DAS
LONG TERM...DAS
AVIATION...RIECKHazardous weather outlook, Feb 18, 4:29 AM CST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 429 AM CST WED FEB 18 2015 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-191100- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 429 AM CST WED FEB 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WIND CHILL ADVISORY THIS MORNING. ANOTHER WIND CHILL ADVISORY WILL BE ISSUED FOR TONIGHT INTO THURSDAY MORNING LATER TODAY. WIND CHILLS OF 20 TO 35 BELOW ZERO TODAY AND TONIGHT...COLDEST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIND CHILLS FROM 20 TO 35 BELOW THURSDAY MORNING. ANOTHER ROUND OF BITTER COLD IS LIKELY LATE THURSDAY NIGHT INTO FRIDAY MORNING WITH WIND CHILLS FROM -15 TO -25 EXPECTED. LIGHT SNOW LOOKS LIKELY FRIDAY INTO FRIDAY EVENING. LIGHT...FLUFFY ACCUMULATIONS OF 1 TO 2 INCHES POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... NO ACTION NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED.
Nearby
Wind Chill Advisories in Wisconsin, 2015Wind Chill Advisories in Iowa, 2015Wind Chill Advisories in Minnesota, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.